Arkansas, 2003Flash Flood in Arkansas, May 7, 2003
May 7, 2003 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 7, 3:00 AM CST, 45 minutes earlier.
Area forecast discussion, May 7, 3:00 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT WED MAY 7 2003
AREA OF THUNDERSTORMS MOVING ACROSS MOSTLY THE SOUTHERN HALF OF
THE AREA AT ISSUE TIME. MODELS INDICATE THIS WILL BE MOSTLY EAST
OF THE CWA AT 12Z AND A LULL WILL LIKELY MOVE IN FOR MOST OF THE
DAY TODAY. COLD FRONT HAS SHOWN LITTLE MOVEMENT AND DO NOT BELIEVE
IT WILL MOVE MUCH MORE. WARM AND HUMID AIR WILL REMAIN IN MOST OF
THE AREA EXCEPT MAYBE THE NORTH AND INCREASED DEW POINTS FOR
TODAY IN MOST OF THE AREA. AIR MASS MAY BE CAPPED IN MOST AREAS
SO DO NOT SEE A BIG CHANCE OF RAIN DURING THE DAY. WILL KEEP
30 PERCENT POPS FOR THIS MORNING FOR RESIDUAL RAIN LEFT OVER FROM
THE MCS...AND MINIMAL 20 PERCENT POPS FOR THIS AFTERNOON. MAXES
SHOULD REACH WELL INTO THE 80S AGAIN IN CENTRAL AND SOUTHERN
SECTIONS BUT MAY BE HELD DOWN A LITTLE IN THE NORTH NEAR WHERE THE
FRONT WILL SET UP. ANOTHER SHORT WAVE TONIGHT WILL INTERACT WITH THE
FRONT IN THE NORTHWEST AND BRING A CHANCE OF A MAJOR RAIN EVENT IN
THE NORTHWEST. WENT WITH LIKELY POPS AND HIGH QPFS FOR THE NORTH
FOR TONIGHT WITH LESSER POPS TO THE SOUTH. FRONT SHOULD LIFT NORTH
AS A WARM FRONT ON THURSDAY. THIS WILL PUT ENTIRE AREA INTO WARM
SECTOR. STRONG NEGATIVELY TILTED UPPER TROF MOVES THROUGH THE PLAINS
THURSDAY NIGHT. WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH
THAT TIME FRAME. THE BEST CHANCE WILL BE IN THE NORTH CLOSER TO THE
WARM FRONT AND BETTER DYNAMICS. AREA WILL BE IN WARM SECTOR MOST
OF REST OF THE WEEK AND THE AREA MAY BE CAPPED MOST OF THAT TIME.
WILL KEEP SOME CHANCE OF THUNDERSTORMS MENTIONED DUE TO THE
CONTINUING HIGHLY UNSTABLE AIR IN PLACE. CHANCE OF RAIN MAY
INCREASE AGAIN SUNDAY AS A COLD FRONT MOVES THROUGH. NEW GFS
SPEEDS UP FRONTAL PASSAGE...BUT WILL GO A LITTLE SLOWER.
.LZK...NONE
Hazardous weather outlook, May 6, 12:05 PM CST, 15 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 PM CDT TUE MAY 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING.
VERY UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
TONIGHT. A DRY LINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FORECAST INSTABILITY AND
VERTICAL WIND PROFILES SUPPORT THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD
INTO THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING
WINDS ARE LIKELY WITH THESE STORMS. THERE IS A POSSIBILITY FOR
TORNADOES...PARTICULARLY NORTH A LINE FROM MENA...TO BATESVILLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS DURING THE
AFTERNOON AND EVENING ON WEDNESDAY. A FEW OF THESE STORMS MAY BECOME
SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...NORTHWEST OF A
LINE FROM YELLVILLE TO CLARKSVILLE. STORM ACTIVATION WILL BE LIKELY
ACROSS THE ENTIRE AREA OVERNIGHT.
55
In the hours before
Local storm report, May 6, 9:50 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1050 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM PEEL AR WIND DAMAGE
05/06/03 MARION TREES DOWN. REPORTED
BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 61 MPH
MEASURED. REPORTED BY
PUBLIC.
0910 PM MOUNTAIN HOME AR 0.88 INCH HAIL
05/06/03 BAXTER REPORTED BY PUBLIC.
0910 PM 7 S MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 60 MPH
ESTIMATED. REPORTED BY
TRAINED SPOTTER.
0915 PM 7 S MOUNTAIN HOME AR 1.00 INCH HAIL
05/06/03 BAXTER REPORTED BY TRAINED
SPOTTER.
0915 PM 5 NE MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0925 PM 3 E HENDERSON AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
46Special weather statement, May 6, 10:34 PM CST, 5 hours 11 minutes before
ARZ003>007-012>016-021>024-030>033-037>044-052>054-062345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1134 PM CDT TUE MAY 6 2003
TORNADO WATCH NUMBER 277 THAT WAS IN EFFECT FOR NORTHERN AND CENTRAL
ARKANSAS IS NO LONGER IN EFFECT...BUT IT HAS BEEN REPLACED BY
TORNADO WATCH NUMBER 279 WHICH COVERS ALL OF ARKANSAS EXCEPT FOR
BENTON COUNTY.
TORNADO WATCH 279 WILL BE IN EFFECT UNTIL 500 AM CDT.
29
Special weather statement, May 7, 3:00 AM CST, 45 minutes before
ARZ002>075-071000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT WED MAY 7 2003
TORNADO WATCH #279 HAS BEEN REMOVED FROM THE FOLLOWING
AREAS...BAXTER...BOONE...CARROLL...CRAWFORD...
FRANKLIN...IZARD...JOHNSON...LOGAN...MADISON...MARION...
NEWTON...POLK...POPE...SCOTT...SEARCY...
SEBASTIAN...SHARP...STONE...VAN BUREN AND WASHINGTON...
TORNADO WATCH #279 REMAINS IN EFFECT FOR...ARKANSAS...BRADLEY...
CALHOUN...CLARK...CLEBURNE...CLEVELAND...CONWAY...DALLAS...DESHA...
DREW...FAULKNER...GARLAND...GRANT...HOT SPRING...INDEPENDENCE...
JACKSON...JEFFERSON...LINCOLN...LONOKE...MONROE...MONTGOMERY...
OUACHITA...PERRY...PIKE...PRAIRIE...PULASKI...SALINE...WHITE...WOODRU
FF AND YELL COUNTIES UNTIL 5 AM CDT.
29
Flash Flood, Jefferson
- When
- May 7, 3:45 AM CST to 5:30 AM CST
- Where
- Jefferson County, Pine Bluff
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.269, -91.931 (the zone’s center; the record gives no point)
Heavy rains caused flash flooding to occur in Pine Bluff. Several streets were covered by high water for several hours.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 billion · 1 event
- Tornadoes and Hail in Oklahoma, May 7 to 8, 2003$355,000 · F2 · 33 events
- Flooding in Alabama, May 7 to 10, 2003$4.7 million · 3 events
- Tornadoes and Flash Flood in Mississippi, May 7, 2003$1.6 million · F0 · 9 events
- Flash Flooding and Hail in Ohio, May 7, 2003$1.2 million · 1 in hail · 10 events
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 million · 1 event
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$870,000 · 2 events
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$775,000 · 2 events
- Tornadoes in Alabama, May 7, 2003$170,000 · F1 · 2 events
- Flash Flood in North Carolina, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7 to 8, 2003$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362470.